MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE IRONMAN¿; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE IRONMAN¿; WIRE, GUIDE, CATHETER
Model Number 1001311
Medical Device Problem Codes Entrapment of Device (1212); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/12/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6 medical device problem code: 2017 - excessive force.
 
Event or Problem Description
It was reported the procedure was to treat a moderately calcified and mildly tortuous lesion in the inferior mesenteric artery.A non-abbott stent was placed and the ironman guide wire tip became caught in the implanted stent during repositioning.During retraction resistance was met and force was applied, the tip then broke off.An attempt was made to snare the separated portion however was unsuccessful.A brachial cutdown was performed and another snare was advanced however was still unable to remove the separated portion.Another stent was implanted to embed the separated wire tip.There were no adverse patient sequela and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information provided, the investigation determined that the reported resistance during removal appeared to be related to circumstances of the procedure which likely led to the reported material separation.The subsequent treatments appear to be related to circumstances of the procedure.In this case, the guide wire tip became caught in the implanted stent during repositioning that resulted in the reported resistance.It should be noted that the instructions for use (ifu) states: do not: push, auger, withdraw or torque a guide wire that meets resistance.In this case, based on the reported information, the ifu violation was circumstantial due to the difficulties experience during removal.Based on the results of the complaint investigation, there is no indication a product quality issue with respect to manufacture, design or labeling of the device.

Brand Name
HI-TORQUE IRONMAN¿
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22094828
Report Number2024168-2025-05428
Device Sequence Number7885383
Product Code DQX
UDI-Device Identifier08717648013652
UDI-Public(01)08717648013652(17)260331(10)4040862
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K963702
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model Number1001311
Device Catalogue Number1001311
Device Lot Number4040862
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2025
Supplement Date Received by Manufacturer07/10/2025
Initial Report FDA Received Date05/28/2025
Supplement Report FDA Received Date07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown